68.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Advice for peripheral neuropathy

8 REPLIES 8
Jacksy
Member

Re: Advice for peripheral neuropathy

Oh wow, so I’m not alone! People look at me like Im making it up (not that Ive mentioned it to too many people! 😂) and yes, it is agony, but thankfully only lasts several seconds.

withasmile
Member

Re: Advice for peripheral neuropathy

Jacksy -

 

I'm SO pleased you mentioned about the neck cramp when you yawn! It's AGONY!!

I thought it was just me, I've not met anyone else who even knew what I meant, but I have had some weird looks trying to describe it!

 

xx

Jacksy
Member

Re: Advice for peripheral neuropathy

Thanks withasmile,

maybe that’s why I’ve been craving marmite then?! I’m actually on some additional B vitamins (prescribed) to try and help my poor weak nails. 

Yes, it’s definitely tendinitis as I can feel both Achilles’ tendons are thickened where they’re sore. I do get cramp as well though, quite often. The weirdest one is when I yawn I often get cramp in the muscle in the front of my neck, up to my chin. It’s horrible! Luckily it’s only happened to me at home so far - it makes me grimace and contort my face to get rid of it!!

thanks for your reply

Jx

withasmile
Member

Re: Advice for peripheral neuropathy

hi Jacksy

 

as far as I'm aware PF doesn't have a direct connection with chemo neuropathy.

 

HOWEVER. . .I've been doing a fair amount of research on peripheral neuropathy as my onc is talking about stopping my Eribulin treatment because of it.

 

I might have got this info a bit skewed (blame chemo brain!) it seems the neuropathy is caused by anaemia affecting the nerve coatings. It doesn't have to be constant anaemia, I think the up-and-down cycle of chemo on the blood can do it, which is why neuropathy often lessens as the bloods raise back up.

 

B vits help anaemia, I found my neuropathy was helped by eating lots of marmite and raisins. Don't take too much B12 as it might hasten thrush.

 

When you're generally low, any weakness shows more, hence tendon pain/pf co-inciding with your chemo. Is it tendon pain in your achilles/ankles/feet or cramp? (I found bananas and magnesium helped chemo leg cramps greatly).

A chiropractor can stretch out the facilitis, like they do for tennis elbow. It has really good results and is certainly not as painful as the condition!

 

I try and treat as much as I can with food, so I'm not much help if you want to know about drugs. Just saying what's worked for me.

God luck xx

 

 

Jacksy
Member

Re: Advice for peripheral neuropathy

Hi everyone,

im interested to hear CS mention plantar fasciitis. I have neuropathy (fingers and toes) from kadcyla chemo but also suffer all the time with plantar fasciitis and inflamed tendons such as the Achilles’ tendons  and tendons in my ankles and feet. This started when I started the Kadcyla. I always stretch after exercising, but even going for a walk makes them seize up the next day. Is this connected to the neuropathy does anyone know?

i read that one of the B vitamins can help with neuropathy but I can’t remember which one!

all the best

Jx

ramade
Member

Re: Advice for peripheral neuropathy

Hi there, it's terrible to be in such pain, have they tried 25mg letrozole, it takes 5 days to work. In higher doses it used to be used as an anti depressant and then they found this low dose works for neuropathy.

withasmile
Member

Re: Advice for peripheral neuropathy

hi Liz,

 

sorry you're having such a problem with this.

 

Yes, I've had it worse with some chemos and its not flared up so much with others but its always around and although not as painful as yours sounds it does cause problems.

 

I have acupuncture and it seems to help- I find acu does help the problems chemo brings and definitely feel better for it. I don't know whether oncos advise against it now? I've been having it for many years.

 

Kindest

xx

angelSam
Member

Re: Advice for peripheral neuropathy

Hi I have had neuropathy since chemo in 2008, nothing as bad as what you are experiencing though, I really feel for you. Although mine has improved over the years I still have numb tingling toes and painful feet and sometimes get sharp shooting pains in my toes. There is medication to help, here is a link to NHS choices. Wishing you all the best xx http://www.nhs.uk/Conditions/Peripheral-neuropathy/Pages/Treatment.aspx

Liz_nz
Member

Advice for peripheral neuropathy

I have only posted a couple of times but really need advice on neuropathy.

it started in my hands and feet back in 2014 when I was on Abraxane and it is still just as bad today (Herceptin, pertusamab and zoledronic acid).  My finger tips are quite numb some times and it's a bit like I've had an injection at the dentist up to my wrists.  My feet always feel they are burning, Pins and needles and shooting pains up my legs.  It goes up to about mid calf.

walking is painful and makes it difficult to walk far.  It also affects my balance I can be standing still and then suddenly I stager.  I've told my GP, my oncologist and the nurses at the day unit but I have been told there isn't much can be done about it.

 

does anyone else have this, and how are you coping with it?  It is driving me crazy

thank you for any advice.

Liz